MAUDE Adverse Event Report: NALU MEDICAL, INC NALU NEUROSTIMULATION SYSTEM; SPINAL CORD STIMULATOR

NALU MEDICAL, INC NALU NEUROSTIMULATION SYSTEM; SPINAL CORD STIMULATOR
Model Number 71005
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code Inadequate Pain Relief (2388)
Date of Event 08/28/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There is no indication of system or component failure.The patient did report feeling stimulation; however the stimulation was not in the desired location.The physician verbalized having difficulty placing the permanent leads, so it is suspected that the leads were not in the exact location as the trial, thus leading to stimulation in a slightly different location which did not provide the patient with adequate pain relief.It is unclear why the physician was having difficulty, if it was due to the device, the patient anatomy, or another factor.
 
Event or Problem Description
Patient was implanted with a nalu spinal cord stimulator system on (b)(6) 2024 to treat lower back pain after successfully completing a trial phase with nalu.During the trial the patient reported good pain relief and elected to move forward with implanting the permanent system.During the implant procedure for the permanent system, the physician verbalized some difficulty with accessing the exact placement of the trial leads, but ultimately imaging appeared to show the placement of both the trial and permanent leads to be the same.After activating the system, the patient reported not feeling any stimulation at the pain location on the right side of the back, only the left side.Patient requested to revise the system.On (b)(6) 2024 a surgical revision was performed to remove the existing system and replace it with new leads in a slightly different position to better capture the patient's pain location and provide relief.

Brand Name
NALU NEUROSTIMULATION SYSTEM
Common Device Name
SPINAL CORD STIMULATOR
Manufacturer (Section D)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad CA 92008 7241
Manufacturer (Section G)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad CA 92008 7241
Manufacturer Contact
rebecca hess
2320 faraday ave
suite 100
carlsbad, CA 92008-7241
7604482360
MDR Report Key20355405
Report Number3015425075-2024-00373
Device Sequence Number7171234
Product Code GZB
UDI-Device Identifier00812537036137
UDI-Public01008125370361371123092217260922
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K183579
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date09/22/2026
Device Model Number71005
Device Catalogue Number71005
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2024
Initial Report FDA Received Date10/02/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/22/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown